Hi! I was diagnosed with Fibro this past August. I was diagnosed with breast cancer in March of 2008 and did not heal correctly after my mastectomy and attempted reconstruction. It took nine surgeries to finally get the reconstruction completed. Since then I have suffered with pain in most of my tender points, but especially in the chest area where the reconstruction was performed. I also have problems sleeping and with extreme fatigue. My regular doctor and surgeon didn't believe me about the pain and treated me as if I was just trying to obtain drugs. I started researching my symptoms and decided to see a rheumatologist who finally made the correct diagnosis. Since that time, she has placed me on meloxicam and hydrocodone. I take one 7.5 mg. of meloxicam a day and six 7.5/500 mg of hydrocodone a day. My questions is...my regular doctor is not sure he believes in Fibro and treats me as if I'm just a complainer and using too much medication. All I know is this is the first time I've felt human in three years. Should I change my regular physician? Is this too much medication to take? Any information would be appreciated. Thank you!
I'm sorry to hear of your battle with cancer and trouble with your surgeries. I hope you're doing better with that now.
Unfortunately there are still some doctors who don't believe in fibro, which I think is sad. I've been diagnosed for 12 years and have been suffering with it for several years before that, so believe me, YES IT IS REAL!! Sometimes I wish that these doctors who don't believe in it or say you couldn't possibly be in that much pain, etc., - I wish they could walk in our shoes for even just one day and see how they feel about it then! I'm sure 99.9% of them would change their tune!
Is it your rheumatologist who is prescribing your meds or is it your current PCP (primary care physician)? If it's your rheumatologist who is doing your care and prescribing (I personally think it should be as they are typically more in tune with fibro) - then I wouldn't worry about what your regular doctor says/thinks. If it's your regular doc who is treating your fibro and presribing your current meds, and you're concerned that he may decide to stop them, then I would suggest either switching to your rheumy for your fibro care and/or changing your regular doctor to someoene who actually listens to you and is concerned for your well being. It doesn't sound like your current doctor is doing either one at this point.
I don't think the meds you are on are too much. One thing you do need to watch, however, is if you are taking anything else that contains acetaminophen (tylenol). With the dose of hydrocodone you are on, you are already consuming 3,000 mg of tylenol a day (500 with each pill) - and the maximum daily dose is 4,000. So be sure to watch anything else you take to make sure you're not getting too much tylenol. Keep in mind that tylenol can be present in many meds, such as cold and flu meds - so read labels.
It sounds like you and your rheumy have found a combination of meds that works well for you - I'm glad to hear that.
If you have any other questions, I'd be happy to try and answer them.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.